Please use this identifier to cite or link to this item: http://hdl.handle.net/1880/48980
Title: Insurance Claims Modulated by a Hidden Brownian Marked Point Process
Authors: Elliott, Robert
Chen, Zhiping
Duan, Qihong
Keywords: Insurance risk models;Markov-modulated Poisson processes
Issue Date: 2009
Publisher: Elsevier
Citation: Elliott, Robert J. & Chen, Zhiping & Duan, Qihong, 2009. "Insurance claims modulated by a hidden Brownian marked point process," Insurance: Mathematics and Economics, Elsevier, vol. 45(2), pages 163-172, October.
Abstract: Aimed at better modeling insurance claims in an economic environment driven by business cycles, a new Markov-modulated Poisson process model is proposed, and an algorithm is derived to estimate the hidden Markov process by using the observed information. Our method differs from existing ones in the following ways: the new hidden process can model more efficiently the cyclic state of the economic environment; our theory is based on a variation of the law of large numbers and is easy to understand; the Fourier expansion-based parameter estimation algorithm is flexible and can be more easily implemented than other algorithms. Simulation results not only demonstrate the practicality of our model and algorithm, but also show the efficiency and robustness of the estimation algorithm.
Description: Article deposited according to publisher policy posted on SHERPA/ROMEO, June 13, 2012
URI: http://hdl.handle.net/1880/48980
ISSN: 0167-6687
Appears in Collections:Elliott, Robert

Files in This Item:
File Description SizeFormat 
Elliott_Insurance_Claims_2011_postprint_file.pdf205.73 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.